MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ-IO 25MM NEEDLE (BOX OF 5); NEEDLE, HYPODERMIC, SINGLE LU
Model Number IPN917317
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Io that was used during a cardiac arrest.Both messages refer to the same io.After inserting the io we were unable to remove the inner cannula.It would not separate from the body of the io.I have periodically encountered this in the past.Unsure of the malfunction.When i inserted the io, it would not twist off.It was as if the plastic was fussed together.We kept trying to twist but it would just twist out of pts leg.One of the members said it happened to them before.It was a manufactures defect i suppose because that had never happened to me before.
 
Additional Manufacturer Narrative
Qn# (b)(4).The manufacturing dhr file based on a potential lot was reviewed.No recorded results of manufacturing issues or anomalies were reported.Certificate of compliance (part of dhr) certifies that the aforementioned lot meets the viant upland quality system requirements and specifications.This product has been manufactured and controlled by viant upland in accordance with the fda qsr and iso iso13485:2016.A review of the certificate of conformance/device history record found that the needle set passed all the release criteria.The device was released in 11/2020 and is less than a year old.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed.No corrective/preventative actions will be assigned.The complaint sample is not available for return.Functional testing and investigation activities cannot be conducted.The complaint root cause cannot be established.The complaint cannot be confirmed.No further action required.
 
Event or Problem Description

Brand Name
EZ-IO 25MM NEEDLE (BOX OF 5)
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
MDR Report Key11706507
Report Number3011137372-2021-00129
Device Sequence Number14237487
Product Code FMI
UDI-Device Identifier10801902170337
UDI-Public10801902170337
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN917317
Device Catalogue Number9001-VC-005
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1